The Annals of Statistics

Bayesian analysis of proportional hazard models

Yongdai Kim and Jaeyong Lee

Full-text: Open access

Abstract

This paper is concerned with Bayesian analysis of the proportional hazard model with left truncated and right censored data. We use a process neutral to the right as the prior of the baseline survival function and a finite-dimensional prior is placed on the regression coefficient. We then obtain the exact form of the joint posterior distribution of the regression coefficient and the baseline cumulative hazard function. As a by-product, we prove the propriety of the posterior distribution with the constant prior on the regression coefficient.

Article information

Source
Ann. Statist., Volume 31, Number 2 (2003), 493-511.

Dates
First available in Project Euclid: 22 April 2003

Permanent link to this document
https://projecteuclid.org/euclid.aos/1051027878

Digital Object Identifier
doi:10.1214/aos/1051027878

Mathematical Reviews number (MathSciNet)
MR1983539

Zentralblatt MATH identifier
1053.62036

Subjects
Primary: 62C10: Bayesian problems; characterization of Bayes procedures
Secondary: 60G55: Point processes

Keywords
Bayesian analysis proportional hazard model left truncation censoring neutral to the right process propriety of posterior

Citation

Kim, Yongdai; Lee, Jaeyong. Bayesian analysis of proportional hazard models. Ann. Statist. 31 (2003), no. 2, 493--511. doi:10.1214/aos/1051027878. https://projecteuclid.org/euclid.aos/1051027878


Export citation

References

  • ANDERSON, P. K., BORGAN, Ø., GILL, R. D. and KEIDING, N. (1993). Statistical Methods Based on Counting Processes. Springer, New York.
  • CLAy TON, D. G. (1991). A Monte Carlo method for Bayesian inference in frailty models. Biometrics 47 467-485.
  • DOKSUM, K. A. (1974). Tailfree and neutral random probabilities and their posterior distributions. Ann. Probab. 2 183-201.
  • FERGUSON, T. S. (1973). A Bayesian analysis of some nonparametric problems. Ann. Statist. 1 209-230.
  • FLEMING, T. R. and HARRINGTON, D. P. (1991). Counting Processes and Survival Analy sis. Wiley, New York.
  • HJORT, N. L. (1990). Nonparametric Bay es estimators based on beta processes in models for life history data. Ann. Statist. 18 1259-1294.
  • JACOBSEN, M. (1989). Existence and unicity of MLEs in discrete exponential family distributions. Scand. J. Statist. 16 335-349.
  • JACOD, J. (1975). Multivariate point processes: Predictable projection, Radon-Nikody m derivatives, representation of martingales. Z. Warsch. Verw. Gebiete 31 235-253.
  • JACOD, J. and SHIRy AEV, A. N. (1987). Limit Theorems for Stochastic Processes. Springer, New York.
  • KALBFLEISCH, J. D. (1978). Nonparametric Bayesian analysis of survival time data. J. Roy. Statist. Soc. Ser. B 40 214-221.
  • KIM, Y. (1999). Nonparametric Bayesian estimators for counting processes. Ann. Statist. 27 562-588.
  • KIM, Y. and LEE, J. (2001). On posterior consistency of survival models. Ann. Statist. 29 666-686.
  • LAUD, P. W., DAMIEN, P. and SMITH, A. F. M. (1998). Bayesian nonparametric and covariate analysis of failure time data. Practical Nonparametric and Semiparametric Bayesian Statistics. Lecture Notes in Statist. 133 213-225.
  • LEE, J. and KIM, Y. (2002). A new algorithm to generate beta processes. Unpublished manuscript.
  • LO, A. Y. (1982). Bayesian nonparametric statistical inference for Poisson point processes. Z. Wahrsch. Verw. Gebiete 59 55-66.
  • UNIVERSITY PARK, PENNSy LVANIA 16802 E-MAIL: leej@stat.psu.edu